MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; GAUGE,DEPTH
Model Number 319.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: exact date is unknown.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Reporter is synthes sales representative.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports following: it was reported that on an unknown date, the depth gauge, handle with quick coupling, two (2) hexagonal screwdriver, and dynamic hip system/dynamic condylar system guide shaft were tagged as broken in medical device reprocessing department (mdrd).There were no patient or procedure involvement.This report is for one (1) depth gauge.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: concomitant medical products.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: visual inspection of the returned depth gauge performed at customer quality (cq) confirmed the condition of needle breakage, which agrees with the reported complaint condition.The needle has broken off at its interface with slider body.The broken off needle portion was returned and is bent in a few areas.Additionally, it was observed that the protection sleeve and body components were not returned.Dhr review: a review of the device history records (dhr) was unable to be performed since the lot number was unknown.Document/specification review: depth gauge assembly design drawing and needle component design drawing were reviewed during this investigation.The depth gauge for 2.0mm and 2.4mm screws (319.006) is a reusable instrument available in at least 14 systems used to measure the depth of the holes for the 2.0mm/2.4mm screws to ensure the correct screw length is used during the procedure.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the diameter of the broken and bent needle measured within specification per needle component design drawing.Material analysis: the design specifies the needle component to be manufactured from 316l extra hard stainless steel.A material confirmation from the time of manufacture could not be reviewed because the lot is unknown.Conclusion: a definitive root cause for the needle bending and breaking could not be determined based on the provided information.It should be noted that the missing protection sleeve component has a primary function of protecting the needle component from damage.This complaint is confirmed however, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8025164
Report Number2939274-2018-54701
Device Sequence Number1578573
Product Code HTJ
UDI-Device Identifier10887587039008
UDI-Public(01)10887587039008
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.007
Device Catalogue Number319.006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/07/2018
12/18/2018
03/08/2019
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date12/07/2018
01/11/2019
03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1